MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504311M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 11/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient who had a 700cc mentor tissue expander experienced deflation on an unknown side post procedure.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.No additional information is available at this time, if additional information is made available in the future, then a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A manufacturing record evaluation was performed for the finished device 7421764 number, and no non-conformance's related to the malfunction were identified.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The impacted product was received by the failure analysis lab on (b)(6) 2020.The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2020.Device evaluation summary: according to the information provided, the patient experienced a deflation of the tissue exapnder.During visual evaluation of the sample a tear was discovered at the union between the patch and shell of the tissue expander.Microscopic examination of the edges of the rupture revealed parallel striations consistent with a rupture with a sharp object.The striations are consistent with markings made by a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures as this can result in rupture.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review, mentor has determined that the type of procedure has been reported incorrectly.This device was being used in skin laceration repair procedure.Additionally, since the device was returned for analysis, there device must have been explanted.The date of explant was not provided.The appropriate fields have been updated.Manufacturer's reference number: (b)(4) updated procedure type, described in section h10.Health effect - impact code device explantation (f1903) added to section h6, and checked b2 required intervention.
 
Additional Manufacturer Narrative
Manufacturer¿s reference number: (b)(4), an incorrect patient code (3191 ¿ no code available) was used for this event.The correct code has been added.Mentor became aware of this on (b)(6) 2021.H6 health effect - clinical code: e2401 "insufficient information.".

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9521712
Report Number1645337-2019-26170
Device Sequence Number10877390
Product Code LCJ
UDI-Device Identifier00081317002475
UDI-Public00081317002475
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model Number3504311M
Device Catalogue Number3504311M
Device Lot Number7421764
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2020
Initial Date Received by Manufacturer 12/03/2019
Supplement Date Received by Manufacturer01/24/2020
02/08/2020
07/16/2021
07/28/2021
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date01/27/2020
02/19/2020
07/16/2021
08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;